Is it normal to have a lump after getting Mirena?
I got Mirena inserted yesterday. I've been having a lot of cramping (which I heard is normal), as well as just feeling bad. I feel tired, weak, and my stomach hurts like I'm sick. I've been bleeding lightly since having it put in, and started having either discharge or dried blood, or something else along with the bleeding. Maybe tissue? Anyway, I've had a fullness feeling inside my vagina so I inserted a finger just to feel and see what it was and there's a huge lump or knot. Probably the size of a Ping pong ball- it's blocking access to go in further and I didn't want to hurt myself so I didn't try to push past it. I wanted to know if this is normal or if I should try to make an appointment with my doctor.
I would definitely go to see your doctor or at least call and check in. You are definitely right that some cramping and light spotting or discharge can occur after insertion of the Mirena device. Generally these symptoms are self-limited and improve after a few days. However, if you have severe abdominal pain, persistent or worsening bleeding, lightheadedness, or fever, these could be signs of a more serious complication from the procedure such as damage to the uterus during Mirena insertion or an infection. If you experience any of these severe symptoms you should seek emergency medical care. Regarding the lump in your vagina, I suspect that you are probably just feeling your cervix, which can usually be reached with insertion of a finger all the way into the vagina. However, I can't be certain about this, and it is certainly possible that you could have a bruise or swelling from the procedure that you could be feeling, especially if there is discomfort or pain when you touch it. I would recommend talking with the doctor who inserted the device, and they can help you decide whether you should have this looked at quickly to rule out a complication.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- I took my reminder pill more than 12 hours late, is that ok?
- Is it possible what they saw was a fertilized egg travelling down the Fallopian tube?
- Should my menstrual period last more than a week?
- My question is what should I do if I have had my period for a month?
- Are itchy breasts normal during ovulation?
Need More Info?